Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 58, NWS Nashville, TN

February 27, 1997Grundy County, Sequatchie County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 27, 1997, 4:49 AM CST for Grundy County, Sequatchie County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 1997, 4:49 AM CST (10:49 UTC)
Expired
Feb 27, 1997, 5:15 AM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Grundy County, TN, Sequatchie County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS1 KBNA 271051 RRA
SVRBNA
TNC061-153-271115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
449 AM CST THU FEB 27 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST TENNESSEE
 
   ...EASTERN GRUNDY COUNTY...SEQUATCHIE COUNTY
 
AT 550 AM CST...A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF ALTAMONT
(IN EASTERN GRUNDY COUNTY) AND WAS MOVING NORTHEAST TOWARD SEQUATCHIE
COUNTY...ESPECIALLY IN AREAS AROUND DUNLAP AND NORTHWARD.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:01 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 27, 2:01 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 AM CST THU FEB 27 1997

TSTM LN WILL MOVE THRU OUR AREA OVER NEXT 4 HRS OR SO, WITH A LTL
LINGERING RAIN DURING FIRST FEW HRS OF THE DAY. EXPECT SOME PARTIAL
CLEARING OVER AT LEAST THE NWRN HALF OF OUR AREA TDY, ALTHOUGH CLDS
AND SOME RAIN WILL PROBABLY HOLD OVER SERN COUNTIES AS FNT SLOWS ITS
EWD PROGRESS. AFTERNOON TEMPS AROUND 60 ARE STILL PSBL TDY OVER AREAS
WHERE SUN BREAKS OUT, AND 60S ARE ALSO EXPECTED IN CLDY AREAS NR FNTL
BOUNDARY AS WELL.

FNT MOVES BACK N THUR NIGHT AND BRINGS A CHC FOR RAIN BACK INTO NWRN
MIDDLE TN BY LATE IN THE NIGHT, AND MAYBE EVEN A TSTM OR TWO.
BLV A 20-30% POP IS REASONABLE FOR NWRN AREAS 2ND~ PD, WITH 50% OVER
SERN COUNTIES. ALSO, BLV A 40-50% POP IS REASONABLE FOR FRIDAY,
AS WARM FNT CONTS IN OUR VICINITY.

BNA 63/49/63/59 1357

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:54 PM CSTSevere Thunderstorm WarningOHXDecatur51 min
Feb 27, 12:06 AM CSTSevere Thunderstorm WarningOHXPerry54 min
Feb 27, 12:10 AM CSTSevere Thunderstorm WarningOHXHumphreys50 min
Feb 27, 12:25 AM CSTSevere Thunderstorm WarningOHXDickson, Houston50 min
Feb 27, 12:34 AM CSTSevere Thunderstorm WarningOHXMontgomery26 min
Feb 27, 12:36 AM CSTSevere Thunderstorm WarningOHXMontgomery39 min
Feb 27, 12:51 AM CSTSevere Thunderstorm WarningOHXDickson39 min
Feb 27, 2:15 AM CSTSevere Thunderstorm WarningOHXTrousdale, Wilson45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.